MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY BROTH; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 221815
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It has been reported that the bd bbl¿ trypticase¿ soy broth has been found experiencing performance issues.The following has been provided by the initial reporter: it was reported by the customer that they are getting inconsistent growth, color and ph when adding agar to their 221815 prepared tubes to make tsa plates.
 
Additional Manufacturer Narrative
H.6 investigation summary: material 221815 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued, and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.Unknown batch 008275 batch number 008275 was provided for investigation.The batch history record review for batch 008275 yielded no result.There is no production record of material 221815 batch number 008275.No return samples were received to assist with the investigation.No photos were received to assist with this investigation.Retention samples cannot be evaluated without a specific batch number.Trending was done on the appropriate databases for trypticase soy broth 2ml (material 221815) and no quality notification trends have been identified for this material for performances or appearance in the last 12 months.The complaint history was reviewed for material 221815 and there are no trends for performances or appearance in the last 12 months.This complaint cannot be confirmed based on material trending.No actions are indicated at this time and bd will continue to trend complaints for this issue.Unknown batch 206466 batch number 206466 was provided for investigation.The batch history record review for batch 206466 yielded no result.There is no production record of material 206466 batch number 206466.No return samples were received to assist with the investigation.No photos were received for to assist with the investigation.Retention samples cannot be evaluated without a specific batch number.Trending was done on the appropriate databases for trypticase soy broth 2ml (material 221815) and no quality notification trends have been identified for this material for performances or appearance in the last 12 months.The complaint history was reviewed for material 221815 and there are no trends for performances or appearance in the last 12 months.This complaint cannot be confirmed based on material trending.No actions are indicated at this time and bd will continue to trend complaints for this issue.It is to be noted that bd does sell dcm products and agar products, however this liquid media product is to be used as is per product claims.The addition of any material to this media is not within product claims per the package insert.Notes: risk management review indicates the potential risks of the defects reported were assessed as severity [s2], per [baltrmterminalgpaph], rev [02], id [2.21] for [atypical growth] and severity [s1], per [baltrmterminalgpaph], rev [02], id [4.0] for [color variation] and severity [s3], per [baltrmterminalgpaph], rev [02], id [2.31] for [ph].
 
Event or Problem Description

Brand Name
BD BBL¿ TRYPTICASE¿ SOY BROTH
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14628477
Report Number1119779-2022-00829
Device Sequence Number6113720
Product Code JSG
UDI-Device Identifier30382902218150
UDI-Public30382902218150
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryCA
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number221815
Device Catalogue Number221815
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer10/28/2022
Initial Report FDA Received Date06/07/2022
Supplement Report FDA Received Date11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown